Energy Levels of Periodic Solutions of the Circular 2 + 2 Sitnikov Problem

Article

Abstract

We introduce a restricted four body problem in a 2 + 2 configuration extending the classical circular Sitnikov problem to the circular double Sitnikov problem. Since the secondary bodies are moving on the perpendicular line to the plane where the primaries evolve, almost every solution is a collision orbit. We extend the solutions beyond collisions with a symplectic regularization and study the set of energy surfaces that contain periodic orbits.

Keywords

Hamiltonian systems 2 + 2-Body problem Sitnikov problem Celestial mechanics 

Mathematics Subject Classification (2000)

Primary 70F10 70F16 Secondary 37J99 

References

  1. 1.
    Alekseev, V.M.: Quasirandom Dynamical Systems I, II, III. Math USSR Sbornik, 5, 73–128; 6, 505–560, 7, 1–43, (1968)Google Scholar
  2. 2.
    Belbruno, E., Llibre, J., Ollé, M.: On the families of periodic orbits which bifurcate from the circular Sitnikov motions. Celest. Mech. No 96, pp. 99–129 (1994)Google Scholar
  3. 3.
    Chazy J.: Sur l’allure du mouvement dans le problème des trois corps quand le temps croît indéfiniment. Ann. Sci. de l’É.N.S., Sér. 3, Paris 39, 29–130 (1922)MathSciNetGoogle Scholar
  4. 4.
    Corbera M., Llibre J.: On symmetric periodic orbits of the elliptic Sitnikov problem via the analytic continuation method. Contemp. Math. A.M.S. 292, 91–127 (2002)MathSciNetGoogle Scholar
  5. 5.
    Dankowicz H., Holmes P.: The existence of transverse homoclinic points in the Sitnikov problem. J. Differ. Equ. 116, 468–483 (1995)MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Dvorak R., Sun Y.S.: The phase space structure of the extended Sitnikov problem. Celest. Mech. Dyn. Astron. 67, 87–106 (1997)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    García, A., Pérez-Chavela, E.: Heteroclinic phenomena in the Sitnikov problem. Ham. Sys. and Cel. Mech. (HAMSYS-98), pp. 174–185, World Scientific, Singapore (2000)Google Scholar
  8. 8.
    Guillemin, V., Stengberg, S.: Convexity Properties of the Moment Mapping. Invent. Math No. 69, pp. 491–513. Springer, Berlin (1982)Google Scholar
  9. 9.
    Hancock H.: Lectures on the Theory of Elliptic Functions. John Wiley & Sons, New York (1910)MATHGoogle Scholar
  10. 10.
    Hofer H., Zender E.: Symplectic Invariants and Hamiltonian Dynamics. Birkhäuser, New York (1994)MATHGoogle Scholar
  11. 11.
    Jiménez-Pérez H., Lacomba E.: On the periodic orbits of the double Sitnikov problem. C. R. Acad. Sci. Paris, Ser. I 347, 333–336 (2009)Google Scholar
  12. 12.
    Lacomba E., Libre J., Pérez-Chavela E.: The generalized Sitnikov problem. Contemp. Math. 292, 147–158 (2002)Google Scholar
  13. 13.
    Lawden D.F.: Elliptic Functions and Applications. Applied Mathematical Sciences, vol. 98. Springer, Berlin (1989)Google Scholar
  14. 14.
    MacMillan W.D.: An integrable case in the restricted problem of three bodies. Astron. J. 27, 11–13 (1911)CrossRefGoogle Scholar
  15. 15.
    Moser J.: Stable and Random Motions in Dynamical Systems. Annals of Math Studies, vol. 77. Princeton University Press, New Jersey (1973)Google Scholar
  16. 16.
    Pugh C., Robinson C.: The C 1 closing lemma, including Hamiltonians. Ergod. Theory Dyn. Syst. 3, 261–313 (1983)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Schneider T.: Einführung in die Transzendenten Zahlen. Springer, Berlin (1957)MATHGoogle Scholar
  18. 18.
    Sitnikov K.: Existence of oscillating motions for the three-body problem. Dokl. Akad. Nauk., USSR 133(2), 303–306 (1960)MathSciNetGoogle Scholar
  19. 19.
    Soulis P.S., Papadakis K.E., Bountis T.: Periodic orbits and bifurcations in the Sitnikov four-body problem. Celest. Mech. Dyn. Astron. 100, 251–266 (2008)CrossRefMathSciNetGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2009

Authors and Affiliations

  1. 1.Department of MathematicsUniversidad Autonoma Metropolitana, IztapalapaIztapalapa, Mexico CityMexico

Personalised recommendations